New York, 2004

Hail in New York, June 1, 2004

June 1, 2004 · NWS BGM · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 1, 11:35 AM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 1, 11:35 AM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1235 PM EDT TUE JUN 1 2004

.DISCUSSION...
UPDATE...FOR SVR THUNDERSTORM WATCH UNTIL 6 PM.

RRM

...PREVIOUS AFD...

TONIGHT...A COLD FRONT WILL REMAIN NEARLY STATIONARY JUST NORTH OF
OUR AREA...SO BEST CHANCES FOR SHOWERS OVERNIGHT WILL BE ACROSS NRN
ZONES. WILL GO WITH LIKELY POPS OVER NRN ZONE AND CHC POPS ELSEWHERE.

WEDNESDAY...A COLD FRONT MOVES THROUGH THE AREA FROM THE NORTH...AND
DEPENDING ON THE AMOUNT OF HEATING...THERE COULD BE SOME SEVERE WX.
IF TEMPS CAN REACH THE LOWER TO MID 70S...CAPES WILL RISE TO AROUND
1000 WITH LIS OF -2 TO -5. WET-BULB ZERO HEIGHTS WILL BE LOW...
AROUND 7 THOUSAND FEET...AND MID LEVEL WINDS WILL BE BETWEEN
35-40KTS...SO HAIL AND DAMAGING WINDS WOULD BE THE THREATS. AT THIS
POINT IT LOOKS LIKE CENTRAL/SRN ZONES HAVE THE BEST CHANCE TO SEE
SEVERE WX.

EXTENDED (WED NIGHT - MON)...
THE UPPER LEVEL TROF REMAINS ACROSS THE NORTHEAST THROUGH THE END OF
THE WEEK BEFORE THE PATTERN FLATTENS OUT TO MORE ZONAL FLOW. STILL
MAY SEE SMALL CHC FOR SHOWERS THURSDAY WITH THE GFS CARRYING A SFC
WAVE OFF THE MID ATLANTIC COAST. WILL LEAVE OUR DRY FORECAST GOING
FOR NOW AS THE TREND IS TO TRY AND DRY THINGS OUT FOR THIS PERIOD.
SFC HIGH PRESSURE BUILDS IN FRIDAY THROUGH THE WEEKEND, AND WITH
MORE ZONAL UPPER FLOW, TEMPS MODERATE TO NEAR OR ABOVE NORMAL VALUES
OVER THE WEEKEND. NEXT FRONTAL BOUNDARY APPROACHING THE REGION MAY
BRING A CHC FOR PRECIP ON MONDAY.

&&

.AVIATION...
LOW CLOUDS AND FOG WILL LIFT EARLY THIS MORNING...WITH VFR
CONDITIONS AT ALL SITES BY 15Z. SHOWERS AND THUNDERSTORMS WILL
BRIEFLY LOWER CEILINGS TO MVFR THROUGH THIS EVENING.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
NY...SVR THUNDERSTORM WATCH UNTIL 6 PM
PA...SVR THUNDERSTORM WATCH UNTIL 6 PM

DAYS 1-2 & AVIATION...VAN AUSDALL
EXTENDED...JML
Hazardous weather outlook, Jun 1, 2:45 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 AM EDT TUE JUN 1 2004

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-010900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
345 AM EDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
A COLD FRONT MOVING THROUGH ON WEDNESDAY WILL GENERATE
THUNDERSTORMS...SOME OF WHICH COULD PRODUCE SEVERE WEATHER. LARGE
HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

VAN AUSDALL

In the hours before

Special weather statement, Jun 1, 11:21 AM EST, 1 hour 24 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-012200-

SPECIAL WEATHER STATEMENT- SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE BINGHAMTON NY
1221 PM EDT TUE JUN 1 2004

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH EFFECTIVE UNTIL 600 PM EDT TUESDAY EVENING FOR THE FOLLOWING
COUNTIES...

IN CENTRAL NEW YORK THIS WATCH INCLUDES...

BROOME...CAYUGA...CHEMUNG...CHENANGO...CORTLAND...DELAWARE...
MADISON...ONEIDA...ONONDAGA...OTSEGO...SCHUYLER...SENECA...STEUBEN...
SULLIVAN...TIOGA...TOMPKINS AND YATES.

IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES...

BRADFORD...LACKAWANNA...LUZERNE...PIKE...SUSQUEHANNA...WAYNE AND
WYOMING.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A SEVERE
THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN 57 MPH AND/OR LARGE
HAIL THREE-QUARTER INCH OR GREATER. BE PREPARED TO TAKE SHELTER IF A
WARNING IS ISSUED OR THREATENING WEATHER APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS
FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR
VISIT OUR INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/BGM.

MJ

The radar

The Binghamton radar (KBGM), 94 km away, was scanning. The volume nearest the first event began at 17:42 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cayuga

When
June 1, 12:45 PM EST to 1:00 PM EST
Where
Cayuga County, Auburn
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.933, -76.567

Nickel sized hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409458.